On singular limits of mean-field equations

Jean Dolbeault*, Peter A. Markowich, Andreas Unterreiter

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

21 Scopus citations


Mean-field equations arise as steady state versions of convection-diffusion systems where the convective field is determined by solution of a Poisson equation whose right-hand side is affine in the solutions of the convection-diffusion equations. In this paper we consider the repulsive coupling case for a system of two convection-diffusion equations. For general diffusivities we prove the existence of a unique solution of the mean-field equation by a variational analysis of a saddle point problem (usually without coercivity). Also we analyze the small-Debye-length limit and prove convergence to either the so-called charge-neutral case or to a double obstacle problem for the limiting potential depending on the data.

Original languageEnglish (US)
Pages (from-to)319-351
Number of pages33
JournalArchive for Rational Mechanics and Analysis
Issue number4
StatePublished - Jul 2001
Externally publishedYes

ASJC Scopus subject areas

  • Analysis
  • Mathematics (miscellaneous)
  • Mechanical Engineering


Dive into the research topics of 'On singular limits of mean-field equations'. Together they form a unique fingerprint.

Cite this